Alert archive / Florida / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 173, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at May 27, 2006, 4:25 PM CDT for Calhoun County, Liberty County, Florida. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 27, 2006, 4:25 PM CDT (21:25 UTC)
- Expired
- May 27, 2006, 5:15 PM CDT
- In force
- 50 min
- Issued by
- NWS Tallahassee, FL
- Area
- Counties, with a storm outline in the text
Counties Calhoun County, FL, Liberty County, FL
The radar
The Tallahassee radar (KTLH), 69 km from the middle of the area, began a volume at 21:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 2:29 PM CDT, 1 hour 56 minutes earlier.
Area forecast discussion, May 27, 2:29 PM CDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 329 PM EDT SAT MAY 27 2006 .SYNOPSIS... STRONG UPPER TROPOSPHERIC RIDGING IS OCCURRING OVER THE SOUTHEAST...AND THE ASSOCIATED DRY MID-UPPER TROPOSPHERE HAS BEEN INHIBITING MOIST DEEP CONVECTION ACROSS THE FORECAST AREA. AT THE SURFACE...A LOW PRESSURE SYSTEM IS LOCATED ALONG THE PIEDMONT AND A HIGH PRESSURE RIDGE IS ORIENTED EAST TO WEST ACROSS CENTRAL FLORIDA AND THE GULF. && .SHORT TERM... (TONIGHT-TUESDAY) THE UPPER LEVEL RIDGE WILL REMAIN OVER THE EASTERN U.S. THROUGH THE PERIOD...WHICH MEANS WARM TEMPERATURES AND A LACK OF UPWARD VERTICAL MOTION (ON THE SYNOPTIC SCALE). AS THE AFOREMENTIONED SURFACE TROUGH MOVES INTO OUR FORECAST AREA FROM THE NORTHEAST SUNDAY AND MONDAY...THERE WILL BE AN INCREASE IN DEEP LAYER MOISTURE. HOWEVER...THE 12 UTC NAM AND GFS MOS HAVE REALLY BACKED OFF THEIR POP FORECAST COMPARED TO EARLIER RUNS. THIS IS PROBABLY DUE TO A LACK OF LARGE SCALE FORCING. THUS THE FORCING WILL BE HAVE TO COME FROM SEA BREEZE FRONTS...OUTFLOW BOUNDARIES...AND /OR THE WEAK CONVERGENCE ZONE ALONG THE SURFACE TROUGH. ON TUESDAY THE MODELS BRING MUCH DRIER AIR INTO THE REGION FROM THE EAST...SO THE POP WILL BE 10 PERCENT OR LESS AND THE AFTERNOON TEMPERATURES WILL BE ABOVE AVERAGE. .LONG TERM... (WEDNESDAY-FRIDAY) THERE WILL BE CHANCES FOR RAIN EACH DAY. DEEP LAYER MOISTURE INCREASES ACROSS THE LOCAL REGION THURSDAY AND FRIDAY AHEAD OF A COLD FRONT APPROACHING FROM THE WEST. THE GFS IS FORECASTING THE FRONT TO PUSH THROUGH OUR AREA SATURDAY. TEMPERATURES WILL BE ABOUT AVERAGE THROUGH THE PERIOD. && .MARINE... LOW WINDS AND SEAS WILL CONTINUE. && .FIRE WEATHER... RED FLAG CONDITIONS ARE NOT EXPECTED. && .AVIATION... VFR CONDITIONS WILL CONTINUE THROUGH THIS EVENING. A FEW SHOWERS OR THUNDERSTORMS ARE POSSIBLE...BUT THE CHANCE IS MUCH TOO SMALL TO INCLUDE THEIR MENTION IN THE TAFS. MVFR VISIBILITY IS EXPECTED BY EARLY MORNING ACROSS MUCH OF THE AREA...WITH SOME PERIODS OF IFR...MAINLY IN LOW CEILINGS. VFR CONDITIONS WILL RETURN TO THE AIRPORTS BY MID TO LATE SUNDAY MORNING. && .PRELIMINARY POINT TEMPS/POPS... TALLAHASSEE 70 95 71 93 / 10 20 20 20 PANAMA CITY 74 90 74 89 / 10 20 20 20 DOTHAN 72 96 72 93 / 10 20 20 20 ALBANY 71 97 71 94 / 10 20 20 20 VALDOSTA 70 95 70 93 / 10 20 20 20 CROSS CITY 68 94 70 94 / 10 20 20 20 && .TAE WATCHES/WARNINGS/ADVISORIES... AL...NONE. GA...NONE. FL...NONE. && LONG TERM...BARRY/FOURNIER REST OF DISCUSSION...FOURNIER
Hazardous weather outlook, May 27, 4:19 AM CDT, 12 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 519 AM EDT SAT MAY 27 2006 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ750-755-770-775-281000- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL OUT TO 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL EXTENDING FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL EXTENDING FROM 20 TO 60 NM- 419 AM CDT SAT MAY 27 2006 /519 AM EDT SAT MAY 27 2006/ THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...NORTHWEST FLORIDA...SOUTH CENTRAL GEORGIA...SOUTHWEST GEORGIA AND GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT...ISOLATED TO WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND EVENING... MAINLY ALONG THE SEA BREEZE FRONT AS IT PUSHES INLAND ACROSS THE FLORIDA PANHANDLE AND BIG BEND. THE OVERALL THREAT OF SEVERE STORMS IS LOW...BUT AN ISOLATED STRONG TO SEVERE STORM WILL BE POSSIBLE. ALSO...SOME AREAS OF PATCHY DENSE FOG ARE EXPECTED EARLY THIS MORNING...AND LATER TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PATCHY FOG IS EXPECTED TO DEVELOP EARLY SUNDAY MORNING WITH THE FOG BECOMING DENSE IN SOME AREAS. A WEAK FRONT IS FORECAST TO APPROACH FROM THE NORTH ON SUNDAY BRINGING AN INCREASE IN THE CHANCE FOR SHOWERS AND THUNDERSTORMS TO THE REGION. THE FRONT WILL STALL AND THEN WEAKEN OVER THE AREA THE FIRST PART OF NEXT WEEK. ANOTHER COLD FRONT WILL APPROACH FROM THE WEST BY MID TO LATE WEEK KEEPING THE CHANCE FOR SHOWERS AND THUNDERSTORMS IN THE FORECAST EACH DAY. THE OVERALL THREAT OF SEVERE STORMS WILL BE LOW...BUT AN ISOLATED STRONG TO SEVERE STORM WILL BE POSSIBLE. THERE IS A LOW RISK FOR RIP CURRENTS ON TODAY ALONG THE FLORIDA BIG BEND AND PANHANDLE BEACHES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TODAY. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN TALLAHASSEE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/TAE. BARRY
In the hours before
Special weather statement, May 27, 4:11 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 511 PM EDT SAT MAY 27 2006 FLZ013-026-272215- CALHOUN-LIBERTY- 511 PM EDT SAT MAY 27 2006 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR CALHOUN AND LIBERTY COUNTIES... * UNTIL 615 PM EDT(515 PM CDT) AT 404 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 11 MILES SOUTH OF BLOUNTSTOWN. THIS STORM WAS MOVING TO THE NORTHEAST AT 7 MPH. WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM. THIS STORM IS CAPABLE OF PRODUCING WINDS OF 30 TO 40 MPH...TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. 24-BLOCK
Nearby
Severe Thunderstorm Warnings in Florida, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.